anti-depressants and breastfeeding

Mindy - posted on 03/22/2010 ( 1 mom has responded )

36

30

1

I have been nursing my daughter for 7 months now and am taking flouxetine, an anti-depressant. I am not sure what the effects are for the baby, I kinda did some research online, but does anyone know once I decide to start weaning, will it have an effect on my daughter? I asked the dr and he said he did not know, what kind of dr is that!?! Will she be addicted to it, b/c I assume she gets it through my breastmilk!?!

MOST HELPFUL POSTS

Emily - posted on 03/22/2010

2,233

8

295

Depends on the med.. it's possible she'll have some withdrawl, but most medications are in the breastmilk in very, very tiny amounts, so I think it's pretty unlikely she'll have any problems. You can minimize any effects by weaning very slowly. I think it would be a good idea also to check with a lactation consultant or La Leche League leader who would have more info on the specific medication.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

1 Comment

View replies by

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms